Author: Sorting Last Post on Top ↓ Message:
KYAREN's Photo KYAREN SparkPoints: (25,592)
Fitness Minutes: (41,045)
Posts: 65
12/19/11 4:49 P

My SparkPage
Send Private Message
Reply
I didn't feel headaches, but lots of gas!
It helped me to lose weight in one aspect: I was less hungry. Before being on metformin, when I was hungry I had to eat right in that moment. I was very anxious for food, I even was afraid of being hungry. I had some kind of hunger-fobia (if that can exist). I eated before I was hungry because hunger was a very bad feeling.
After I started with metformin, everything is easier. I can be hungry and nothing bad happens. Maybe it was just my mind, but I think that there was something phisical about that and I am much better.
It is still very difficult to lose weight, but at least I am not afraid of being hungry and don't eat all the time.

I have been several years with metformin now, and I still have lots of problems with my weight. Don't expect miracles, but it helps.
I still have digestive problems if I forgot one pill (I take one in the morning and one at night every day) or randomly (maybe it has something to do with the food but I don't know the rules)

Edited by: KYAREN at: 12/19/2011 (16:51)
 current weight: 217.0 
 
224
211.5
199
186.5
174
DEESFIT4LIFE's Photo DEESFIT4LIFE SparkPoints: (4,953)
Fitness Minutes: (3,620)
Posts: 372
12/16/11 5:47 P

My SparkPage
Send Private Message
Reply
Thanks Heather! I hope it helps me lose some weight but I don't want to get my hopes up or put all my eggs in one basket.

~Deidra

You are responsible for your own happiness. Make it happen!


 current weight: 229.0 
 
230
215.25
200.5
185.75
171
NEWSGIRL2177's Photo NEWSGIRL2177 SparkPoints: (44,401)
Fitness Minutes: (57,614)
Posts: 817
12/16/11 5:24 P

My SparkPage
Send Private Message
Reply
Hi Deidra!

I was taking Metformin for my PCOS for a while and I had the same side effects you describe. They lasted a few weeks, slowly tapering off. Stick with it and you should see some results. I didn't lose anything on Metformin, but it sounds like many other people usually do.

Good luck!

-Heather

"Pursue the things that make you feel alive." - SP


 Pounds lost: 23.0 
 
0
18
36
54
72
DEESFIT4LIFE's Photo DEESFIT4LIFE SparkPoints: (4,953)
Fitness Minutes: (3,620)
Posts: 372
12/16/11 1:30 P

My SparkPage
Send Private Message
Reply
Hi I'm Deidra. I'm 28 years old and live in Southern California. I was just diagnosed with PCOS two days ago and my doctor put me on Metformin. I take mine at dinner time, 2 pills 750 mg (each I'm assuming?). I'm experiencing headaches and gas at this point. Not sure if the headache is cold related (just getting over being sick), weather related (tons of rain and wind in California right now) or a reaction to the medication. Did you have headaches or other side effects? How long did it last for you and at which point should I call the doctor? The pharmacy said two weeks. I've been watching my carbs and eating more complex carbs like veggies. I've also been considering getting a bodybugg when I have some extra money. I'm really hoping that with the new diagnosis and the medication, I can actually start losing some weight. Any tips, suggestions or feedback would be so helpful. I have a few friends with PCOS but none of them take the medication.

~Deidra

You are responsible for your own happiness. Make it happen!


 current weight: 229.0 
 
230
215.25
200.5
185.75
171
Page: 1 of (1)  

Report Innappropriate Post

Other PCOS & Losing Weight Medical Info & Discussion Posts

Topics: Last Post:
Inositol 9/27/2014 4:28:54 PM
Has anyone out there tried Insulite Solutions 4/28/2014 12:25:07 PM
Mirena Caused PCOS Symptoms 6/25/2014 12:44:30 AM
Metformin and rash 3/19/2014 12:02:04 PM
Clean Eating for PCOS 4/21/2014 6:54:26 AM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=602x136x45537994

Review our Community Guidelines